Idaho, 2013Wildfire in Idaho, July 15 to 31, 2013
July 15 to 31, 2013 · NWS OTX · 1 event in 1 county or zone
Lightning was believed to be the cause for a wildfire in the central Idaho Panhandle mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning was believed to be the cause for a wildfire in the central Idaho Panhandle mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 15, 10:22 AM PST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 15, 10:22 AM PST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1122 AM PDT Mon Jul 15 2013
.SYNOPSIS...
A dry cold front passage today will bring gusty north winds to the
Okanogan Valley and Western Columbia Basin. Gusty northeast
winds will setup for much of the region on Tuesday. In addition, a
disturbance moving in from the south will bring a good chance for
thunderstorms late Tuesday into Wednesday. Dry with above
temperatures can be expected Thursday through early next week.
&&
.DISCUSSION...
Dry conditions will continue today and for most of Tuesday for the
Inland Northwest. A weak shortwave will move from southern BC into
Alberta today. The most we will see from that system will be some
afternoon cumulus building over the northernmost mountains. Our
next weather maker will be the upper low off the California coast
will bring a widespread threat of thunderstorms Tuesday night into
Wednesday.
&&
.AVIATION...
18Z TAFS: Gusty north winds will channel down the Okanogan valley
and Western Columbia Basin today under mostly clear skies.
Pressure gradients will swing around to the northeast overnight
and Tue morning leading to incr winds from KSZT to KCOE after 08z.
Otherwise VFR ceilings and visibilities will prevail for the next
24 hours. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 85 57 91 62 90 61 / 0 0 0 50 30 0
Coeur d'Alene 84 54 90 62 88 59 / 0 0 0 50 50 10
Pullman 85 46 92 58 89 54 / 0 0 20 50 20 0
Lewiston 94 60 102 67 97 65 / 0 0 20 30 20 10
Colville 86 52 93 58 91 56 / 0 0 0 50 60 10
Sandpoint 83 50 87 55 85 53 / 0 0 0 50 60 10
Kellogg 84 53 90 60 87 58 / 0 0 10 50 40 10
Moses Lake 90 59 97 64 96 62 / 0 0 10 40 20 0
Wenatchee 88 62 93 67 92 65 / 0 0 10 50 20 0
Omak 87 57 93 63 93 61 / 0 0 0 50 60 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...&&
Hazardous weather outlook, Jul 15, 4:57 AM PST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
557 AM PDT MON JUL 15 2013
IDZ001>004-026-027-WAZ031>033-037-038-041>044-161300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
557 AM PDT MON JUL 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION
TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. THESE STORMS WILL
CONTAIN VERY LITTLE RAINFALL AND POTENTIAL FOR GUSTY OUTFLOW
WINDS INCREASING THE RISK OF NEW WILDLAND FIRE STARTS.
WAZ034>036-161300-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
557 AM PDT MON JUL 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY NORTHEAST WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES
TUESDAY AFTERNOON WILL INCREASE THE RISK FOR RAPIDLY SPREADING
WILDLAND FIRES THROUGH CURED GRASSES AND SAGEBRUSH.
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION
TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. THESE STORMS WILL
CONTAIN VERY LITTLE RAINFALL AND POTENTIAL FOR GUSTY OUTFLOW
WINDS INCREASING THE RISK OF NEW WILDLAND FIRE STARTS.
Wildfire, Central Panhandle Mountains
- When
- July 15, 11:45 AM PST to July 31, 11:59 PM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
The Crescendo fire ignited in very rugged terrain approximately 22 miles south of Avery in the Crescendo Creek canyon. The fire burned in rugged terrain, which made it difficult for firefighters to access the wildfire. This fire did not pose a risk to any structures nor was there much of a threat to natural resources. As such, this fire was monitored through the month and was allowed to continue to burn into August.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, July 15 to 20, 20132 deaths · 4 injured · 20 events
- Tornado and Hail in Montana, July 15, 2013$550,000 · EF2 · 11 events
- Excessive Heat and Heat in Delaware, July 15 to 20, 20131 death · 7 events
- Heat in Nevada, July 15, 20131 death · 1 event
- Wildfire in California, July 15 to 30, 2013$2.0 million · 1 event
- Damaging Winds and Heavy Rain in Arizona, July 15, 2013$485,000 · 70 kt wind · 7 events
- Wildfire in Washington, July 15 to 16, 2013$611,000 · 1 event
- Damaging Winds in Arizona, July 15, 2013$110,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Utah, July 15 to 16, 2013$85,000 · 51 kt wind · 7 events
- Debris Flow in North Carolina, July 15, 2013$100,000 · 1 event
- Excessive Heat and Heat in New York, July 15 to 19, 201343 events
- Excessive Heat and Heat in New Jersey, July 15 to 20, 201340 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460691.